Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

urgent ? about pedialyte and sick child

best friend just called, said her son, who is 15 months old has been vomitting since this morning.

she has been giving him pedialyte all day and just now she went to change his diaper and his poo was very watery and a light/mint green color.

she said she has never seen poo like this before and wants to know if this could be because of the pedialyte? i have never had to use pedialyte with my little one yet so im not sure but told her i would jump on here and ask then call her back.

anyone know?

Answer Question
 
Anonymous

Asked by Anonymous at 12:28 AM on May. 27, 2009 in General Parenting

Answers (5)
  • it shouldnt be. Is she following the dosage on the pedialyte? Stop the pedialyte, call the doctor now and ask about giving him jello or something else! She if she can et him to drink some water and maybe eat some bread. GL!
    Bugsmommy1908

    Answer by Bugsmommy1908 at 12:29 AM on May. 27, 2009

  • Yeah, I'd start a different fluid if he'll take it. Pedialyte should be safe enough but just in case. I'd call the nurse line. Some flu bug is going around, we had it this weekend. It's a good sign he's still drinking, can she tell if he's peeing?
    jeanclaudia

    Answer by jeanclaudia at 12:32 AM on May. 27, 2009

  • Yes, it can color the poop
    Anonymous

    Answer by Anonymous at 12:42 AM on May. 27, 2009

  • OP

    thanks to everyone who answered I told her to call the hospital and ask.

    she just called back and said they told her that yes pedialyte can change the color and texture of bowel movements. they told her to mixed it half with water every other time she gives it to him and if hes still throwing up tomorrow to bring him in.
    Anonymous

    Answer by Anonymous at 1:09 AM on May. 27, 2009

  • Yes, it can change his poop color. I stopped giving my son Pedialyte and started mixing Gatorade with water at about 18 months ( advised from the ER doc and pediatrician.)
    tyfry7496

    Answer by tyfry7496 at 12:07 PM on May. 27, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.